Jump to content

Update: My First Ivig High Dose Infusions For Pandysautonomia


Recommended Posts

Most of you know me a long while on here, but for those that don't feel free to search my posts. I initially had pots symptoms and breathing problems in 2006, slowly went into remission on a super raw, clean diet and high dose asthma inhaled steroids. I was 4 years in remission then I moved a few towns over and i slowly started to go down hill again. That was in 2011 and ever since even with all different steroids, pots meds, supplements and a clean diet I have slowly gotten worse and worse.

Then in 2012 I found out I had autonomic neuropathy, then Sjogren's syndrome. My many doctors tried to get me IvIG for over 3 years. Finally I had to step in and push the insurance companies to cover it.

I just had my first infusions last week. They were rough but I am hopeful. It can take 3-12 months of treatment every month to reverse this slide. i will try to update as much as I can about my status.

Please post your IViG experiences if you have any..

Link to post
Share on other sites

I have not had IVIG but I had plasmaresis when I initially got sick 5 years ago. I have sjogren's as well. My initial experience with plasmaresis is that I felt like crap at first and then felt better. It took me about 2 weeks to start feeling better. I think everyone's experience is different though and hopefully you will start feeling better right away. Make sure your doctors are watching out for allergic reactions which are more likely with IVIG.

Link to post
Share on other sites

Rich,

I have CIDP along with POTS and have been getting IVIG for about 3 1/2 years now. In my case, it has helped with the progression of CIDP but the nerve damage that's already there is irreversible. I had an onset on POTS about a year or so after CIDP, so it didn't help prevent the onset of it or with the severity of symptoms. Some tips that have helped me tolerate IVIG is to drink lots of water before. I start two days before the infusion, only water not Gatorade etc., then continue the day of the infusion and the morning after. Keeping the infusion rate low also helps prevent headaches that are a common side effect. My infusion takes about 6 hours but if I speed it up, my head hurts. I also get saline after I'm done with the IVIG. Most places give Benadryl and Tylenol before the infusion starts. I always feel groggy afterwards and have to go home and go to bed for the rest of the day. It may take several infusions before you notice anything. Good luck, I hope it helps.

Link to post
Share on other sites

I'm so happy for you Rich that you were finally able to get IVIG approval. I so hope it turns things around for you and gives you your life back ! I'm sorry the infusions are so difficult though. Hopefully they will become more tolerable over time and you will reap huge improvements.

Janet

Link to post
Share on other sites

I know Rich that you have been battling the insurance companies for quite some time. I hope this is a great step so that you can move forward and feel better. Gods speed.

Link to post
Share on other sites
  • 4 weeks later...

Hey Rich,

Wondering how you are doing with the IVIg these days?

Started the SCIg myself and have been really excited by how much it has been helping. I am able to do things now that I haven't been able to do for years. Cautiously optimistic that this may be something that will help reset my system so I can get back to something like a life again.

Hoping you are enjoying similar results!

Link to post
Share on other sites

Sue- SCIg is Sub-cutaneous Ig. Rather than being infused via IV, it is infused under the skin and then absorbs slowly over the next couple days.

The drug I am receiving is called HyQvia. Seems to have fewer side effects than IVIg and can be done at home by the patient once they have been trained to do it. You don't need ongoing home healthcare nurses to administer it so seems to be cheaper than IVIg. According to the home care nurse who trained me, it works great for some people and not so well for others. Seems like that is the same for IVIg as well.

So far I am really happy with the improvement in overall energy and strength. POTS symptoms like tachy, SOB and palpitations don't seem to be impacted much by it but those are being controlled for the most part with other meds and supplements.

Link to post
Share on other sites

Wishing you the best chaos, hope the treatments take off for you as well! Sounds like you've gotten a pretty great start, will be hoping that you continue to improve symptom wise with a combo of sub-ivig and meds. Hoping for a very quiet fall season for you :) Sarah

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...